MAUDE Adverse Event Report: SYNTHES GMBH INSERT-HANDLE F/EXPERT TN+FN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH INSERT-HANDLE F/EXPERT TN+FN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.045
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The complaint device (insert-handle f/expert tn+fn) was not received for investigation.A photo investigation was performed.The image was reviewed, and no defect was identified within the device.Unable to assemble condition is not confirmed since a functional test cannot be performed without the physical product.A manufacturing record evaluation cannot be performed due to lot number being unknown.A definite assignable root cause could not be determined based on the provided information.As the device was not returned, and as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.No dhr review was completed since no lot number was supplied via photo or additional information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Please review this element because the protect hist 12/8 l 188 sheath does not enter smoothly and gets stuck at its tip, in the 120º antegrade guide hole, as shown in the attached photo.This complaint involves one (1) device insert-handle f/expert tn+fn.This report is for one (1) (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.010.045, lot 9855568: manufacturing site: hagendorf.Release to warehouse date: june 13, 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was completed: based on the visual inspection, the device has become damaged due to mishandling, since scratches, indentations and deformations are present all over the device.Functional tests were performed; the device did not pass these tests.Therefore, the complaint can be replicated with the returned device, by using the relevant functional gauge(s).As mentioned during the visual inspection, the device has become damaged due to mishandling, since scratches, indentations and deformations are present all over the device.Moreover, applicable functional test during this manufacturing investigation have already confirmed the replications of the complaint by using the relevant functional gauges(s).As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the procedure was successfully completed with no delay.

Brand Name
INSERT-HANDLE F/EXPERT TN+FN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13660286
Report Number8030965-2022-01319
Device Sequence Number1943540
Product Code LXH
UDI-Device Identifier07611819760837
UDI-Public(01)07611819760837
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.045
Device Lot Number9855568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/11/2022
07/21/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date05/05/2022
08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight63 KG